MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-008
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, an 8mm amplatzer vascular plug ii was chosen for implant using a non-abbott delivery system.The goal of the procedure was persistent ductus arteriosus occlusion.The device was prepared per the instructions for use (ifu) and washed with saline solution.While attempting to position the plug, it was retracted and redeployed three times due to the instability of the central disc, which caused difficulty positioning the device.The device remained attached to the delivery cable and was removed from the patient.After removal, it was observed that there was a hole through the nitinol mesh in the central disc of the device.A 10mm amplatzer vascular plug ii was then chosen for implant to replace the 8mm device.The replacement device was successfully implanted, and the procedure was concluded.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient was reported as stable.
 
Additional Manufacturer Narrative
An event of difficulty positioning of the device, device not taking proper shape and a hole in nitinol mesh in the central disc of device was reported.The investigation confirmed the device met functional and visual specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Images from field appeared to show an avp device connected to the delivery cable.A hole was seen in the central disc of the plug in one of the images.The cause of the reported event of hole in device is the result of the manufacturing process and is consistent with a forming hole which is considered to be a normal and acceptable characteristic of the device.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on 13 march 2023, an 8mm amplatzer vascular plug ii was chosen for implant using a non-abbott delivery system.The goal of the procedure was persistent ductus arteriosus occlusion.The device was prepared per the instructions for use (ifu) and washed with saline solution.While attempting to position the plug, it was retracted and redeployed three times due to the instability of the central disc, which caused difficulty positioning the device.The device remained attached to the delivery cable and was removed from the patient.After removal, it was observed that there was a hole through the nitinol mesh in the central disc of the device.A 10mm amplatzer vascular plug ii was then chosen for implant to replace the 8mm device.The replacement device was successfully implanted, and the procedure was concluded.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient was reported as stable.Subsequent to the initially filed report, the following information was received that the device was checked prior to implant.When attempting to implant the device, the central disc was not taking the correct shape.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16691804
Report Number2135147-2023-01505
Device Sequence Number5921552
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public00811806010373
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-008
Device Catalogue Number9-AVP2-008
Device Lot Number8584313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown